Doctors Lounge - Urology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Urology Topics
Question: Green Urine
|Kmegee - Thu Dec 03, 2009 12:50 am||
I am a 25 yro healthy female. I have recently noticed that my urine is bright green and am concerned that something may be wrong. I have made no changes to my lifestyle recently other than some significant weightloss since july 2009 almost 40 lbs. Any insight would be great.
|Dr.M.Aroon kamath - Sun Dec 06, 2009 9:17 am||
Normal urine is amber colored due to the presence
of urochrome, an amorphous pigment.
The colour of urine may change due to its pH as well as endogenous and exogenous substances.
Green or blue urine may be due to the effect of artificial color in food or drug. Medications including amitriptyline,indomethacin,doxorubicin.cimetidine, promethazine,B-complex vitamins or phenyl butazone and dyes such as methylene blue may cause a greenish colour.Excessive asparagus consumption can turn urine greenish.
Intravenously administered hypnotic agent Propofol also is excreted as a greenish substance.
Two soluble pigments produced by a bacterium(psudomonas)
- P. aeruginosa, namely pyocyanin and pyoverdin can stain the urine green.
It appeares that you are on a weight reduction regimen. you are on phentermine. phentermine is not known to produce greenish discoloration of the urine.
Therefore in your case, some food coloring agent probably is the prime suspect.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.